Open Access
September, 1960 The Dual of a Balanced Incomplete Block Design
P. V. Rao
Ann. Math. Statist. 31(3): 779-785 (September, 1960). DOI: 10.1214/aoms/1177705804


Shrikhande [9] and Roy [7] have shown that certain Balanced Incomplete Block Designs (BIBDs) can be dualised to give Partially Balanced Incomplete Block Designs (PBIBDs) with exactly two associate classes. Roy and Laha [8] have obtained a necessary and sufficient condition for the dual of a BIBD to be a PBIBD with two associate classes. In this paper, a general result regarding the dual of a BIBD is established and the results of Shrikhande and Roy are obtained as particular cases. An illustration to show the use of the result when the dual is not a 2-associate PBIBD is also given.


Download Citation

P. V. Rao. "The Dual of a Balanced Incomplete Block Design." Ann. Math. Statist. 31 (3) 779 - 785, September, 1960.


Published: September, 1960
First available in Project Euclid: 27 April 2007

MathSciNet: MR120743
Digital Object Identifier: 10.1214/aoms/1177705804

Rights: Copyright © 1960 Institute of Mathematical Statistics

Vol.31 • No. 3 • September, 1960
Back to Top